# SDR SIMA201114701

- Difficulty date: May 25, 2011
- Submitted: May 27, 2011
- Operation: Air carrier
- Aircraft: N810AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145525
- Aircraft time: 22,367 hours, 220,626 cycles
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Chafed
- Location: Cockpit
- Stage of operation: UK
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 4243 THE CREW REPORTED SMOKE IN THE COCKPIT AND THE SMELL OF BURNING WIRE.  THE SMOKE SEEMED TO ORIGINATE FROM THE GLARESHIELD AND BY BOTH SETS OF RUDDER PEDALS.  THE ODOR WAS A SULFUR SMELL THEN WIRE BURNING.  THE CAPTAIN DECLARED AN EMERGENCY AND DIVERTED TO DTW.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  CHAFING OF WIRE HARNESS W102-7473-24 LIMITED TO INSULATION ONLY, NO DAMAGE TO SHIELDING OR WIRING.  PERFORMED WIRE INSULATION REPAIR IAW EMB140 AE SWPM 20-21-00 AND WM 23-80-51.  ALSO AMM 23-81-00.  THE AIRCRAFT WAS RETURNED TO SERVICE.
